# SDR 2006FA0000133

- Difficulty date: January 20, 2006
- Submitted: January 25, 2006
- Operation: General aviation
- Aircraft: N263ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842064
- Engine: Lyc O320D3G
- Propeller: Snsnch M74DM
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Crankcase
- Condition: Broken
- Location: Engine
- Part time: 703 hours
- Component: Engine, Lyc, 0320D3G
- Stage of operation: IN
- How discovered: V
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

BOTH FORWARD BOLT ATTACHMENT FLANGES WERE CRACKED OFF OF STARTER ATTACHMENT FLANGE ASSEMBLY. THIS CAUSED THE STARTER TO DROOP DOWNWARD WITH ONLY THE AFT BOLTS SUPPORTING THE STARTER. AS A RESULT, THE STARTER RING GEAR AND STARTER BENDIX WOULD NOT PROPERLY ENGAGE. THIS RESULTED IN THE TEETH OF THE BENDIX TO BREAK APART. THE STARTER FLANGE WAS CRACKED OFF ON BOTH THE FWD. LT SIDE AND FWD RT SIDE AT A 45 DEGREE ANGLE.
